Alert archive / Idaho / Wind Advisories in 2014
Wind Advisory 1, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Jan 10, 2014, 2:59 PM MST for 6 counties in Idaho; Harney County, Malheur County, Oregon. It took effect at Jan 11, 2014, 8:00 AM MST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2014, 2:59 PM MST (21:59 UTC)
- In effect from
- Jan 11, 2014, 8:00 AM MST
- Expired
- Jan 11, 2014, 11:00 PM MST
- In force
- 15 hr
- Issued by
- NWS Boise, ID
Counties Camas County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID, Harney County, OR, Malheur County, OR
The radar
The Boise radar (KCBX), 67 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 103 kt
- 0-1 km storm-relative helicity
- 332 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
436 WWUS75 KBOI 102159 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 259 PM MST FRI JAN 10 2014 ...INCREASING WINDS PROMPTS A WIND ADVISORY FOR PARTS OF SOUTHEAST OREGON AND SOUTHWEST IDAHO... .A STRONG PACIFIC SYSTEM WILL INCREASE WINDS TOMORROW...RESULTING IN THE ISSUANCE OF A WIND ADVISORY FOR PARTS OF SOUTHEAST OREGON AND SOUTHWEST IDAHO. EXPECT WIND GUSTS GENERALLY REACHING 50 MPH...BUT AT ELEVATIONS ABOVE 6000 FEET...GUSTS COULD REACH 70 MPH. THESE WINDS WILL BEGIN TO TAPER OFF SATURDAY NIGHT. IDZ015-029-ORZ061-063-110600- /O.NEW.KBOI.WI.Y.0001.140111T1500Z-140112T0600Z/ SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-MALHEUR COUNTY- 259 PM MST FRI JAN 10 2014 ...WIND ADVISORY IN EFFECT FROM 8 AM MST /7 AM PST/ TO 11 PM MST /10 PM PST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM MST /7 AM PST/ TO 11 PM MST /10 PM PST/ SATURDAY. * WINDS...25 TO 35 MPH SUSTAINED...WITH GUSTS GENERALLY TO 50 MPH. HOWEVER...AT ELEVATIONS ABOVE 6000 FEET GUSTS WILL BE NEAR 70 MPH. * TIMING...WINDS WILL BE STRONG FROM SATURDAY MORNING UNTIL SATURDAY NIGHT...WITH THE STRONGEST WINDS SATURDAY AFTERNOON AND EVENING. * IMPACTS...WINDS WILL MAKE DRIVING HIGH-PROFILE VEHICLES DIFFICULT. THEY MAY ALSO BLOW AWAY SMALLER UNSECURED OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
6 follow-up statements
621 WWUS75 KBOI 110511 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1011 PM MST FRI JAN 10 2014 ...WINDS WILL INCREASE AS A COLD FRONT APPROACHES THE ADVISORY AREA SATURDAY AFTERNOON... .WINDS WILL INCREASE FROM THE SOUTHEAST TO SOUTHWEST AS SATURDAY PROGRESSES. VERY WINDY CONDITIONS ARE EXPECTED AS A COLD FRONT CROSSES THE ADVISORY AREA LATE SATURDAY. A WIND ADVISORY REMAINS IN EFFECT FOR PARTS OF SOUTHEAST OREGON AND SOUTHWEST IDAHO. IDZ015-029-ORZ061-063-111630- /O.CON.KBOI.WI.Y.0001.140111T1500Z-140112T0600Z/ SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-MALHEUR COUNTY- 1011 PM MST FRI JAN 10 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MST /7 AM PST/ TO 11 PM MST /10 PM PST/ SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MST /7 AM PST/ TO 11 PM MST /10 PM PST/ SATURDAY FOR HARNEY AND MALHEUR COUNTIES IN OREGON AS WELL AS SOUTHWEST HIGHLANDS AND OWYHEE MOUNTAINS OF SOUTHWEST IDAHO. * WINDS...25 TO 35 MPH SUSTAINED...WITH GUSTS GENERALLY TO 50 MPH. HOWEVER...AT ELEVATIONS ABOVE 6000 FEET GUSTS WILL BE NEAR 70 MPH. * TIMING...WINDS WILL BE STRONG FROM SATURDAY MORNING THROUGH SATURDAY NIGHT...WITH THE STRONGEST WINDS SATURDAY AFTERNOON AND EVENING. * IMPACTS...WINDS WILL MAKE DRIVING HIGH-PROFILE VEHICLES DIFFICULT. THEY MAY ALSO BLOW AWAY SMALLER UNSECURED OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
308 WWUS75 KBOI 111343 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 643 AM MST SAT JAN 11 2014 ...STRONG WINDS THROUGH THIS EVENING... IDZ015-029-ORZ061-063-112230- /O.CON.KBOI.WI.Y.0001.140111T1500Z-140112T0600Z/ SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-MALHEUR COUNTY- 643 AM MST SAT JAN 11 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /10 PM PST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FOR HARNEY AND MALHEUR COUNTIES IN SOUTHEAST OREGON AND FOR THE SOUTHWEST HIGHLANDS AND OWYHEE MOUNTAINS IN SOUTHWEST IDAHO UNTIL 11 PM MST /10 PM PST/ THIS EVENING. * WINDS...25 TO 35 MPH...WITH GUSTS TO AROUND 50 MPH. HOWEVER...AT ELEVATIONS ABOVE 6000 FEET...GUSTS WILL BE NEAR 70 MPH. * TIMING...WINDS WILL BE STRONG THROUGH TONIGHT...WITH THE STRONGEST WINDS THIS AFTERNOON AND EVENING. * IMPACTS...WINDS WILL MAKE DRIVING HIGH-PROFILE VEHICLES DIFFICULT. THEY MAY ALSO BLOW AWAY SMALLER UNSECURED OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
507 WWUS75 KBOI 112129 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 229 PM MST SAT JAN 11 2014 ...WIND ADVISORY CONTINUES THROUGH THIS EVENING... IDZ015-029-ORZ061-063-120600- /O.CON.KBOI.WI.Y.0001.000000T0000Z-140112T0600Z/ SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-MALHEUR COUNTY- 229 PM MST SAT JAN 11 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /10 PM PST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FOR HARNEY AND MALHEUR COUNTIES IN SOUTHEAST OREGON...AND THE OWYHEE MOUNTAINS AND SOUTHWEST HIGHLANDS IN SOUTHWEST IDAHO...UNTIL 11 PM MST /10 PM PST/ THIS EVENING. THE STRONGEST GUSTS WILL LIKELY BE ASSOCIATED WITH SHOWERS THAT FORM THIS AFTERNOON AND EVENING. * WINDS...25 TO 35 MPH...WITH GUSTS TO AROUND 50 MPH. HOWEVER... AT ELEVATIONS ABOVE 6000 FEET...GUSTS WILL BE NEAR 70 MPH. * TIMING...WINDS WILL BE STRONG THROUGH TONIGHT...WITH THE STRONGEST WINDS THIS AFTERNOON AND EVENING. * IMPACTS...WINDS WILL MAKE DRIVING HIGH-PROFILE VEHICLES DIFFICULT. THEY MAY ALSO BLOW AWAY SMALLER UNSECURED OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
808 WWUS75 KBOI 112319 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 419 PM MST SAT JAN 11 2014 ...WIND ADVISORY NOW IN EFFECT FOR SOUTH CENTRAL IDAHO FROM 6 PM THROUGH 11 PM... IDZ028-030-120600- /O.EXB.KBOI.WI.Y.0001.140112T0100Z-140112T0600Z/ CAMAS PRAIRIE-SOUTHERN TWIN FALLS COUNTY- 419 PM MST SAT JAN 11 2014 ...WIND ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. * WINDS...25 TO 35 MPH...WITH GUSTS TO AROUND 50 MPH. STRONGER SHOWERS WILL PRODUCE GUSTS UP TO 70 MPH WHICH ARE ALSO POSSIBLE ACROSS HIGHER TERRAIN. * TIMING...WINDS WILL BE STRONG THROUGH TONIGHT...WITH THE STRONGEST WINDS THIS AFTERNOON AND EVENING. * IMPACTS...WINDS WILL MAKE DRIVING HIGH-PROFILE VEHICLES DIFFICULT. THEY MAY ALSO BLOW AWAY SMALLER UNSECURED OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ016-120600- /O.EXB.KBOI.WI.Y.0001.140112T0100Z-140112T0600Z/ WESTERN MAGIC VALLEY- 419 PM MST SAT JAN 11 2014 ...WIND ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. * WINDS...25 TO 35 MPH...WITH GUSTS TO AROUND 50 MPH. STRONGER SHOWERS WILL PRODUCE GUSTS UP TO 70 MPH WHICH ARE ALSO POSSIBLE ACROSS HIGHER TERRAIN. * TIMING...WINDS WILL BE STRONG THROUGH TONIGHT...WITH THE STRONGEST WINDS THIS AFTERNOON AND EVENING. * IMPACTS...WINDS WILL MAKE DRIVING HIGH-PROFILE VEHICLES DIFFICULT. THEY MAY ALSO BLOW AWAY SMALLER UNSECURED OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ015-029-ORZ061-063-120600- /O.CON.KBOI.WI.Y.0001.000000T0000Z-140112T0600Z/ SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-MALHEUR COUNTY- 419 PM MST SAT JAN 11 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /10 PM PST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /10 PM PST/ THIS EVENING FOR HARNEY AND MALHEUR COUNTIES AS WELL AS THE SOUTHWEST HIGHLANDS AND OWYHEE MOUNTAINS. * WINDS...25 TO 35 MPH...WITH GUSTS TO AROUND 50 MPH. HOWEVER... AT ELEVATIONS ABOVE 6000 FEET...GUSTS WILL BE NEAR 70 MPH. * TIMING...WINDS WILL BE STRONG THROUGH TONIGHT...WITH THE STRONGEST WINDS THIS AFTERNOON AND EVENING. * IMPACTS...WINDS WILL MAKE DRIVING HIGH-PROFILE VEHICLES DIFFICULT. THEY MAY ALSO BLOW AWAY SMALLER UNSECURED OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
886 WWUS75 KBOI 120319 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 819 PM MST SAT JAN 11 2014 ...FOR SOUTHEAST OREGON AND THE OWYHEE MOUNTAINS WIND ADVISORY NO LONGER IN EFFECT... ...WIND ADVISORY THROUGH 11 PM FOR MUCH OF SOUTH CENTRAL IDAHO REMAINS IN EFFECT... IDZ029-ORZ061-063-120430- /O.CAN.KBOI.WI.Y.0001.000000T0000Z-140112T0600Z/ OWYHEE MOUNTAINS-HARNEY COUNTY-MALHEUR COUNTY- 819 PM MST SAT JAN 11 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY FOR HARNEY AND MALHEUR COUNTIES IN OREGON AND THE OWYHEE MOUNTAINS. STRONGEST WINDS HAVE MOVED EAST. EXPECT SOUTHWEST TO WEST WINDS 20 TO 35 MPH OVERNIGHT ACROSS HARNEY AND MALHEUR COUNTIES AS WELL AS THE OWYHEE MOUNTAINS. $$ IDZ015-120600- /O.CON.KBOI.WI.Y.0001.000000T0000Z-140112T0600Z/ SOUTHWEST HIGHLANDS- 819 PM MST SAT JAN 11 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING FOR THE SOUTHWEST HIGHLANDS. * WINDS...25 TO 45 MPH. * TIMING...UNTIL 11 PM OR THE ADVISORY IS CANCELED. * IMPACTS...WINDS WILL MAKE DRIVING HIGH-PROFILE VEHICLES DIFFICULT. THEY MAY ALSO BLOW AWAY SMALLER UNSECURED OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ028-030-120600- /O.CON.KBOI.WI.Y.0001.000000T0000Z-140112T0600Z/ CAMAS PRAIRIE-SOUTHERN TWIN FALLS COUNTY- 819 PM MST SAT JAN 11 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING FOR THE CAMAS PRAIRIE AND SOUTHERN TWIN FALLS COUNTY. * WINDS...30 TO 50 MPH. * TIMING...UNTIL 11 PM. * IMPACTS...WINDS WILL MAKE DRIVING HIGH-PROFILE VEHICLES DIFFICULT. THEY MAY ALSO BLOW AWAY SMALLER UNSECURED OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ016-120600- /O.CON.KBOI.WI.Y.0001.000000T0000Z-140112T0600Z/ WESTERN MAGIC VALLEY- 819 PM MST SAT JAN 11 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING FOR THE MAGIC VALLEY. * WINDS...30 TO 50 MPH. * TIMING...UNTIL 11 PM. * IMPACTS...WINDS WILL MAKE DRIVING HIGH-PROFILE VEHICLES DIFFICULT. THEY MAY ALSO BLOW AWAY SMALLER UNSECURED OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
666 WWUS75 KBOI 120548 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1048 PM MST SAT JAN 11 2014 ...WINDY AT TIMES THROUGH SUNDAY... .WIND GUSTS OF 45 MPH TO LOCALLY 58 MPH OCCURRED SATURDAY AS A COLD FRONT MOVED THROUGH SOUTHWEST IDAHO AND SOUTHEAST OREGON. ISOLATED THUNDERSTORMS FORMED FROM THE WESTERN MAGIC VALLEY EASTWARD WHERE HIGH TEMPERATURES PEAKED OUT IN THE 50S. EXPECT LESS WIND BUT STILL BREEZY TO WINDY CONDITIONS ACROSS SOUTHWEST IDAHO TONIGHT AND SUNDAY. IDZ015-120700- /O.EXP.KBOI.WI.Y.0001.000000T0000Z-140112T0600Z/ SOUTHWEST HIGHLANDS- 1048 PM MST SAT JAN 11 2014 ...WIND ADVISORY WILL EXPIRE AT 11 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 11 PM MST THIS EVENING FOR THE SOUTHWEST HIGHLANDS. WINDY CONDITIONS EXPECTED OVERNIGHT. $$ IDZ028-030-120700- /O.EXP.KBOI.WI.Y.0001.000000T0000Z-140112T0600Z/ CAMAS PRAIRIE-SOUTHERN TWIN FALLS COUNTY- 1048 PM MST SAT JAN 11 2014 ...WIND ADVISORY WILL EXPIRE AT 11 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 11 PM MST THIS EVENING FOR THE CAMAS PRAIRIE AND SOUTHERN TWIN FALLS COUNTY. BREEZY CONDITIONS EXPECTED OVERNIGHT. $$ IDZ016-120700- /O.EXP.KBOI.WI.Y.0001.000000T0000Z-140112T0600Z/ WESTERN MAGIC VALLEY- 1048 PM MST SAT JAN 11 2014 ...WIND ADVISORY WILL EXPIRE AT 11 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 11 PM MST THIS EVENING FOR THE WESTERN MAGIC VALLEY. EXPECT WINDY CONDITIONS AT TIMES THROUGH SUNDAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Jan 10, 10:00 AM MST, 4 hours 59 minutes earlier.
Area forecast discussion, Jan 10, 10:00 AM MST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 1000 AM MST FRI JAN 10 2014 .DISCUSSION...STILL LOOKING AT SIGNIFICANT WARMING TODAY INTO TONIGHT BEFORE HEIGHTS BEGIN TO LOWER IN ADVANCE OF A STRONG INCOMING WAVE FOR LATE SATURDAY INTO SATURDAY NIGHT. PRECIP TODAY WILL BE MAINLY CONFINED TO THE HIGHER ELEVATIONS IN BAKER COUNTY AND THE WEST CENTRAL AND BOISE MTNS. WILL LOWER POPS IN THE VALLEYS FOR THIS AFTERNOON. WILL ALSO WARM MAX TEMPS FOR TODAY A LITTLE BASED ON HOW CLOSE WE ARE ALREADY GETTING TO FORECAST NUMBERS IN SOME AREAS. UPDATE OUT BY 11 AM MST. && .AVIATION...LOCAL MVFR CEILING AND ISOLATED MOUNTAIN SNOW SHOWERS TODAY...OTHERWISE VFR CONDITIONS WITH MID LEVEL CEILINGS. LATE THIS AFTERNOON INTO THIS EVENING CEILINGS WILL LOWER WITH PRECIPITATION SPREADING OVER THE REGION. SNOW LEVELS WILL BE ABOVE 5K FEET SOUTH OF A KBKE-KBOI-KJER LINE AND ABOVE 3500 FEET NORTH OF THE LINE. SURFACE WINDS TODAY WILL BE SOUTHWEST TO WEST 10-15 KNOTS EXCEPT IN THE MAGIC VALLEY WHERE WIND SPEED WILL BE 15-20 KNOTS WITH GUSTS TO 30-35 KNOTS. WINDS ALOFT WILL BE NORTHWESTERLY AROUND 35 KNOTS. && .PREV DISCUSSION... SHORT TERM...NWLY FLOW ALOFT...STRONGER IN IDAHO THAN OREGON. FLOW IS MOIST ESPECIALLY IN IDAHO NORTH OF THE SNAKE BASIN. MAIN UPPER RIDGE OFF THE COAST WILL COME INLAND TODAY AND TONIGHT WITH THE MOIST NWLY FLOW SLOWLY BECOMING AN EWD-MOVING WARM FRONT AND OUR CWA GETTING INTO THE WARM SECTOR BEHIND IT AND AHEAD OF NEXT PACIFIC COLD FRONT...COLD FRONT DUE IN OUR CWA SATURDAY AFTERNOON. WITH GOOD MIXING THE MAGIC VALLEY WILL BECOME MILDER AND WINDY TODAY. ALL ZONES WILL BE MILD AND WINDY SATURDAY AHEAD OF THE INCOMING COLD FRONT. MODELS HAVE DECREASED PCPN TODAY EXCEPT IN IDAHO NORTH OF THE SNAKE BASIN WHERE SEVERAL INCHES NEW SNOW WILL ACCUMULATE ABOVE THE RISING SNOW LEVEL. A LULL IN PCPN TONIGHT AND SATURDAY MORNING WITHIN THE WARM SECTOR THEN PCPN INCREASING LATER SATURDAY FROM THE WEST. SNOW LEVEL WILL RISE TO 5500 FEET NORTH TO 7000 FEET SOUTH SATURDAY SO MOST PCPN WILL BE RAIN. SOUTHWEST WINDS WILL INCREASE TO 20-30 MPH WITH GUSTS TO 40 MPH IN OREGON SATURDAY...NOT AS WINDY IN IDAHO. NOT WINDY ENOUGH ANYWHERE FOR A WIND ADVISORY...AND SNOW WILL BE TOO HIGH FOR A WINTER WX ADVISORY IN POPULATED AREAS. LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...MODELS IN GOOD AGREEMENT SHOWING COLD FRONT PUSHING OUT OF THE FORECAST AREA SATURDAY EVENING WITH THE MAIN UPPER LOW TRAILING BEHIND BRINGING LINGERING SNOW SHOWERS TO THE MOUNTAINS THROUGH MONDAY MORNING. GFS AND ECM MODELS AND THEIR ENSEMBLES SHOWING THE UPPER RIDGE OFF THE WEST COAST AMPLIFYING NORTHWARD AND PUSHING EAST INTO THE WEST COAST FOR A MAJORITY OF MID TO LATE WEEK. THIS WILL BRING AN END TO ANY PRECIPITATION. THE NEXT BIG QUESTION IS ABOUT THE INVERSION SETTING UP IN THE VALLEYS FOR NEXT WEEK. MODELS FORECAST SOUNDING OVER BOISE REALLY BEGIN TO SHOW THE WARM AIR ALOFT MOVING IN BY WEDNESDAY AND STRENGTHEN THURSDAY. THE PREVIOUS WEEKEND WEATHER SYSTEM IS EXPECTED TO BRING BETTER CHANCES OF RAIN IN THE VALLEY...SO INVERSION SHOULD NOT BE AS BITTER AS DECEMBER/S COLD TEMPERATURES/ SINCE THERE SHOULD BE A LACK OF SNOW COVER/ BUT TEMPERATURES POTENTIALLY DROPPING BACK TO BELOW NORMAL BY LATE WEEK. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...SP AVIATION.....JA PREV SHORT TERM...LC PREV LONG TERM....CR
Hazardous weather outlook, Jan 10, 6:06 AM MST, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 606 AM MST FRI JAN 10 2014 IDZ012-014>016-028>030-033-ORZ061>064-111315- LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-CAMAS PRAIRIE- OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-UPPER WEISER RIVER- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 606 AM MST FRI JAN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GUSTY WEST WINDS SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. IDZ011-013-111315- WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS- 606 AM MST FRI JAN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GUSTY WINDS AND LOCALLY HEAVY SNOW SATURDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER USING ESTABLISHED PROCEDURES.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 3:17 PM MST | Winter Weather Advisory | BOI | Adams, Boise, Camas, Elmore, Gem, Valley and 1 more | 50 hr |
Nearby
Wind Advisories in Idaho, 2014Wind Advisories in Oregon, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.